MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSISST) BYPASS
Model Number 106522INT
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Heartmate 3 lvas implant kit ((b)(4)).No further information was provided.The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that there was bleeding after the pump was locked into the apical cuff.The source of bleeding was between the apical cuff and the pump.The bleeding resolved after disengaging the pump from apical cuff 3 times.Related manufacturer report number 2916596-2021-01348.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of bleeding from apical cuff site could not be confirmed and a specific cause for the reported event could not be determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.Review of the lvad assembly device history records showed that the cuff lock installed on (b)(6) passed all inspection and testing.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) is currently available.Section 1 ¿introduction¿ of this document lists bleeding as an adverse event that may be associated with the use of the heartmate 3 lvas.Section 5 ¿surgical procedures¿ (under ¿preparing the ventricular apex site¿) contains information regarding the preparation of the ventricular apex site, including how to affix the apical cuff to the left ventricle.This section cautions that after the apical cuff has been sewn to the heart, the metal ring on the apical cuff should extend above the felt surface to allow proper engagement and locking with the slide lock of the heartmate 3 lvad.Ensure that apposition between the myocardial tissue and the cuff felt is continuous and sufficiently forceful to prevent bleeding.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 APICAL CUFF
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11465542
Report Number2916596-2021-01347
Device Sequence Number19732220
Product Code DSQ
UDI-Device Identifier05415067030801
UDI-Public05415067030801
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number106522INT
Device Catalogue Number106522US
Device Lot Number7663558
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/06/2021
04/15/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/12/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;